Thunderstorm Wind, Robeson
- When
- March 8, 9:36 AM EST
- Where
- Robeson County, Orrum
- Measured
- 55 kt (63 mph) estimated gust
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.467, -79.017
Trees down on Water Tower Road.
1 thunderstorm wind, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Wilmington, NC wrote its last area forecast discussion before the first event at Mar 8, 8:50 AM EST, 46 minutes earlier.
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE WILMINGTON NC 850 AM EST TUE MAR 8 2005 .SHORT TERM (THIS AFTERNOON)... HAVE ALREADY UPDATED THE ZONES TO REFLECT THE SEVERE THUNDERSTORM WATCH. ALTHOUGH IT IS IN EFFECT UNTIL 18Z...THE BULK OF THE CONVECTION WILL BE OFF THIS PART OF THE CAROLINA COAST BY THAT TIME. LINE OF STORMS MOVING INTO THE WESTERN FORECAST AREA ASSOCIATED WITH THE COLD FRONT IS PRODUCING STRONG WIND GUSTS. THIS LINE HAS A HISTORY OF PRODUCING WIND DAMAGE. SOME HEATING AHEAD OF THE FRONT COULD LEAD TO SOME DESTABILIZATION...WHICH SHOULD ALLOW THE LINE TO HOLD TOGETHER AS IT MOVES TO THE COAST. STRONG GRADIENT WINDS EXPECTED AS WELL...THUS WILL LEAVE THE WIND ADVISORY IN PLACE AS IS. WILL BE ISSUING ADDITIONAL ZONE UPDATES AS THE STORMS CLEAR PORTIONS OF THE COUNTY WARNING AREA. && .MARINE... GALE WARNING WILL CONTINUE...AND HAVE ALREADY UPDATED THE COASTAL WATERS FORECAST FOR THE SEVERE THUNDERSTORM WATCH. THE LINE OF STORMS MOVING ACROSS THE PEE DEE SHOULD HOLD TOGETHER AS IT CROSSES THE REMAINDER OF THE COASTAL PLAINS TO THE COASTAL WATERS. WIND GUSTS IN EXCESS OF 50 KT ARE POSSIBLE ALONG THE LINE. FOR THE UPDATE HAVE INCREASED SEAS. && .AVIATION... IFR-MVFR CONDITIONS POSSIBLE THROUGH THE MORNING AS THE LINE OF STORMS MOVES THROUGH THE AREA. SHIFTING WIND GUSTS WILL ALSO BE A PROBLEM AS THE COLD FRONT PASSES THROUGH. && .ILM WATCHES/WARNINGS/ADVISORIES... NC...WIND ADVISORY ALL ZONES. SC...WIND ADVISORY ALL ZONES. MARINE...GALE WARNING AMZ250-252-254-256. && SHORT TERM/MARINE/AVIATION...PFAFF
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE WILMINGTON NC 356 AM EST TUE MAR 8 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-091105- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 356 AM EST TUE MAR 8 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHEASTERN NORTH CAROLINA AND NORTHEASTERN SOUTH CAROLINA. .DAY ONE...TODAY AND TONIGHT... THERE IS A SLIGHT RISK FOR A FEW SEVERE THUNDERSTORMS THIS MORNING...AHEAD OF A STRONG COLD FRONT. THE PRIMARY SEVERE POTENTIAL WILL BE FOR DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. WIND GUSTS 40 TO 45 MPH HAVE ALREADY BEEN REPORTED ACROSS EASTERN PORTIONS OF THE CAROLINAS THIS MORNING. THE THREAT WILL END AFTER THE COLD FRONT PUSHES ACROSS THE AREA...BETWEEN NOON AND 1 PM TODAY. WIND ADVISORY IS IN EFFECT FOR ALL SOUTHEAST NORTH CAROLINA AND NORTHEAST SOUTH CAROLINA. SEE LATEST STATEMENTS AND FORECASTS.. GALE WARNING IS IN EFFECT FOR THE COASTAL WATERS TODAY. SEE LATEST STATEMENTS AND FORECASTS. .DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. .SPOTTER CALL TO ACTION STATEMENT... SPOTTER ACTIVATION MAY BE NEEDED THIS MORNING.
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE WILMINGTON NC 457 AM EST TUE MAR 8 2005 NCZ087-096-097-099>101-SCZ017-023-024-032>034-039-046-081900- BLADEN-BRUNSWICK-COLUMBUS-DARLINGTON-DILLON-FLORENCE-GEORGETOWN- HORRY-MARION-MARLBORO-NEW HANOVER-PENDER-ROBESON-WILLIAMSBURG- INCLUDING THE CITIES OF...BENNETTSVILLE...BURGAW...CONWAY... DARLINGTON...DILLON...ELIZABETHTOWN...FLORENCE...GEORGETOWN... HAMPSTEAD...HARTSVILLE...KINGSTREE...LAKE CITY...LELAND...LORIS... LUMBERTON...MARION...MULLINS...MURRELLS INLET...MYRTLE BEACH... SHALLOTTE...SOUTHPORT...TABOR CITY...WHITEVILLE AND WILMINGTON 457 AM EST TUE MAR 8 2005 ...ISOLATED SEVERE WEATHER POSSIBLE THROUGH LATE MORNING TODAY... THE ISOLATED THUNDERSTORM ACTIVITY THAT OCCURS ACROSS THE AREA THIS MORNING...WILL HAVE THE POTENTIAL TO PRODUCE SEVERE WEATHER. THE PRIMARY THREAT WILL BE FROM DAMAGING WIND GUSTS IN EXCESS OF 60 MPH. A STRONG COLD FRONT WILL MOVE EAST...CROSSING THE AREA LATE THIS MORNING...AND OFF THE CAROLINA COASTS BY EARLY AFTERNOON. ONCE THE COLD FRONT MOVES THROUGH...THE POTENTIAL FOR SEVERE WEATHER WILL DIMINISH. AFTER THE COLD FRONT...WINDS ACROSS THE AREA WILL REMAIN STRONG AND GUSTY AS A RESULT OF A STRONG PRESSURE GRADIENT ACROSS THE AREA ...AND NOT AS A RESULT OF ANY THUNDERSTORM ACTIVITY. A WIND ADVISORY HAS BEEN POSTED FOR THE REGION TODAY. EMERGENCY MANAGEMENT OFFICIALS AND STORM SPOTTERS SHOULD CLOSELY MONITOR THE LATEST FORECASTS AND STATEMENTS FROM THE NATIONAL WEATHER SERVICE. SPOTTER ACTIVATION MAY BE REQUIRED THIS MORNING. RESIDENTS IN THE REGION SHOULD PREPARE FOR THE GUSTY WINDS AND REMAIN ALERT FOR RAPIDLY CHANGING WEATHER CONDITIONS. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO FOR THE LATEST WEATHER INFORMATION. STAY TUNED TO ALL HAZARDS NOAA WEATHER RADIO FOR FURTHER DETAILS OR UPDATES. FOR ADDITIONAL WEATHER INFORMATION...CHECK OUR WEB SITE AT HTTP://WWW.ERH.NOAA.GOV/ILM HOEHLER
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
911 AM EST TUE MAR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0901 AM TSTM WND GST DARLINGTON 34.30N 79.88W
03/08/2005 61 MPH DARLINGTON SC OFFICIAL NWS OBS
MEASURED AT DARLINGTON AIRPORT UDG AWOS
0858 AM TSTM WND DMG HARTSVILLE 34.37N 80.07W
03/08/2005 DARLINGTON SC EMERGENCY MNGR
TREES DOWN ACROSS PATRICK HIGHWAY- REPORTED BY DARLINGTON
911
&&
HAWKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
922 AM EST TUE MAR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0919 AM TSTM WND GST FLORENCE 34.20N 79.76W
03/08/2005 58 MPH FLORENCE SC OFFICIAL NWS OBS
FLORENCE...FLO...ASOS 42 MPH SUSTAINED...GUST 58 MPH.
&&
HAWKINSPRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON NC
925 AM EST TUE MAR 08 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0908 AM TSTM WND DMG 5 S BENNETTSVILLE 34.54N 79.68W
03/08/2005 MARLBORO SC LAW ENFORCEMENT
TREES DOWN ON HIGHWAY 38...BLENHEIM HIGHWAY
&&
HAWKINSThe Wilmington radar (KLTX), 76 km away, was scanning. The volume nearest the first event began at 14:36 UTC.
1 thunderstorm wind. Local standard time, as filed.
Trees down on Water Tower Road.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in North Carolina in 2005Every state in 2005This day in weather historyWarnings in North Carolina, March 2005
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5445485.